MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 15MHPJ-505
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, a 15mm masters valve was selected for implant in the mitral position as part of the us clinical study.On (b)(6) 2019, (b)(4) clinical affairs was informed that the device was explanted.Additional information has been requested.(b)(4).
 
Additional Manufacturer Narrative
The valve was explanted following stenosis and regurgitation.Both leaflets opened and closed completely and easily.Fibrous pannus ingrowth was noted on the inflow and outflow surfaces, but was predominantly limited to the sewing cuff with focal areas extending onto the valve orifice.This pannus did not reach into the inner diameter of the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product was confirmed to have met all defined manufacturing specifications at the time of release to commercialization.Though the cause of the reported event could not be conclusively determined, information from the field indicated that echocardiogram findings determined the patient had outgrown the device.This is consistent with the findings of pannus, as the increased interaction between the device and patient could have been a contributing factor.
 
Event or Problem Description
On (b)(6) 2017, a 15mm masters valve was selected for implant in the mitral position as part of the us clinical study.On (b)(6) 2019, abbott clinical affairs was informed that the device was explanted.The patient's clinical records were received and identified the patient, a toddler with complex medical history consisting of: shone syndrome, pulmonary hypertension, failure to thrive, lv hypertrophy.Past surgical history includes: mitral valve repair (2016), multiple aortic balloon valvuloplasties, mvr (15mm mitral valve), sub-aortic resection, and resection of left ventricular fibrosis and muscle bundles.The echocardiogram findings determined the gradient across the implanted mitral valve was due to the somatic growth of the subject; there was no alleged deficiency with the masters valve.The valve was explanted on (b)(6) 2018, and successfully replaced with a 19mm masters valve.The patient remained hemodynamically stable throughout the procedure.(ec0000-681-022, halo: us-3902).

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
MDR Report Key8267706
Report Number3007113487-2019-00003
Device Sequence Number14046039
Product Code LWQ
UDI-Device Identifier05415067016522
UDI-Public05415067016522
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2017
Device Model Number15MHPJ-505
Device Catalogue Number15MHPJ-505
Device Lot Number3698001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer02/01/2019
03/15/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/20/2019
04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;